MAUDE Adverse Event Report: SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Additional codes: jdp, hwc.Implant and explant dates: unknown if device was implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part 02.124.412 / lot 9277898, manufacturing location: (b)(4).Manufacturing date: 04.Dec.2014.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Report was initially submitted on nov 1, 2017, but the fda site was down.Advised by fda on nov 6, 2017 to resubmit medwatch.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the security staff at the facility found a broken 4.5mm variable angle-locking compression plate (lcp) curved condylar plate and notified the sterile processing coordinator of their finding.No information is available on the patient who received the device, when it was implanted, or when it was explanted.No additional information is available.This complaint involves 1 device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that: the following device were returned to cq: part# 02.124.412 lot# 9277898 (4.5mm va-lcp curved condylar plate/12 hole/266mm/right), mfg.Date: 04dec2014.The returned device is part of the 4.5mm va-lcp curved condylar plate system and is indicated for buttressing multi fragment distal femur fractures.Upon visual inspection of the device, the plate broke in two along the shaft of the plate.The breakage occurred approximately 123.20 mm from the proximal end of the plate.No definitive root cause or no new, unique or different patient harms were identified because of this evaluation.Additionally, the calculated occurrence rate is acceptable with the applicable design and clinical risk management occurrence rate.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Can be determined as the circumstances around the complaint are unknown.Dhr review request: part 02.124.412 / lot 9277898, manufacturing location: (b)(4).Manufacturing date: 04.Dec.2014.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Drawings was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.A material and hardness is not applicable now as the devices went through those tests during the inspection testing at the time on manufacturing and the dhr records showed no issues.Dimensional analysis was not applicable due to post manufacturing damage.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/RIGHT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key7004871
Report Number1000562954-2017-10239
Device Sequence Number19199920
Product Code JDP
UDI-Device Identifier10886982042859
UDI-Public(01)10886982042859(10)9277898
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.412
Device Catalogue Number02.124.412
Device Lot Number9277898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date12/05/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;